MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE
Catalog Number AS-1-S
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During a colonic polyp ablation, the physician used a cook acusnare polypectomy snare.It was reported [that] the noose [snare loop] could not be completely tightened.Electricity must be used more often.The minimal residual tissue stalk could not be severed with the snare.This was finally achieved with a lot of manipulation and subsequent bleeding.The doctor said the polyp was normal and not particularly large.A section of the device did not remain inside the patient¿s body.The patient required hemostasis.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.
 
Additional Manufacturer Narrative
Section g: pma/510(k):k173673.Investigation evaluation: the product said to be involved was returned in a clear plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Additionally, two sealed devices from the lot number provided in the report were returned and evaluated.Used device: our laboratory evaluation of the product said to be involved could not confirm the report as described.The device returned with no damage to the sheath or the handle.The snare was returned fully retracted and during a function test the handle was manipulated and the snare advanced/retracted with minimal difficulty.The continuity from the electrical pins to the snare head was tested with an ohm meter and passed.During a functional test, the snare was advanced into the accessory channel of a pentax colonoscope (2.8mm channel) which was placed in a simulated lower gi position.The tip of the scope was retroflexed to simulate worst case scenario.With handle manipulation, the snare advanced/retracted with little to no difficulty.An additional functional test with the device was performed by attaching the active cord to the electrical pin.The active cord connected to the device easily and remained securely connected.The device was connected to a valley lab generator and power was applied.The snare cut and coagulated simulated tissue as expected.No anomalies were detected with the device.Sealed devices #1 - #2: our evaluation of the sealed devices returned could not confirm the report as it was described, the devices functioned as intended.The devices returned with no damage to the sheaths or the handles.The snares were returned fully retracted and during a function test the handles were manipulated and the snares advanced/retracted with no issues.The continuity from the electrical pins to the snare heads was tested with an ohm meter and they both passed.During a functional test, the snares were advanced into the accessory channel of a pentax colonoscope (2.8mm channel) which was placed in a simulated lower gi position.The tip of the scope was retroflexed to simulate worst case scenario.With handle manipulation, the snares advanced/retracted with no issues.An additional functional test with the devices was performed by attaching the active cord to the electrical pins.The active cord connected to the devices easily and remained securely connected.The devices were connected to a valley lab generator and power was applied.The snares cut and coagulated simulated tissue as expected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: used device: our laboratory evaluation of the device could not confirm the report as described, the snare advanced, retracted, cut and coagulated simulated tissue as expected.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Sealed devices: our laboratory evaluation of the devices could not confirm the report.A definitive cause for the reported observation could not be determined because the products said to be involved functioned as intended.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key18365667
Report Number1037905-2023-00631
Device Sequence Number18146173
Product Code FDI
UDI-Device Identifier00827002226296
UDI-Public(01)00827002226296(17)260303(10)W4706449
Combination Product (Y/N)N
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Catalogue NumberAS-1-S
Device Lot NumberW4706449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - OLYMPUS 190
Patient SexUnknown